(RxWiki News) The US Food and Drug Administration (FDA) has approved the first combination of ibuprofen and acetaminophen for pain relief.
This new combination product is found under the name Advil Dual Action with Acetaminophen. It will be available over the counter (OTC) and make it to the shelves later this year.
Available in caplet form, each tablet contains 250 mg acetaminophen and 125 mg ibuprofen.
This product is approved to provide temporary relief for minor aches and pains due to the following:
- Menstrual cramps
- Muscle aches and pain
- Arthritis (minor pain)
For adults and children 12 years and over, the recommended dose is two caplets every eight hours while symptoms continue.
This medication may not be safe for everyone. Be sure to ask your pharmacist before using.
Tell your pharmacist all the medications you are taking. This includes prescription medications, OTC drugs, and herbal and nutritional supplements.
This is particularly important because some products you take may already contain acetaminophen and ibuprofen. And taking too much acetaminophen and ibuprofen can be harmful.
For example, taking too much acetaminophen can lead to liver problems. And ibuprofen can increase your risk for stomach bleeds. Your risk of stomach bleeds is increased if you:
- Have had stomach ulcers or bleeding problems
- Take a blood thinning (anticoagulant) or steroid medication
The FDA granted this new approval to GSK.
Ask your local pharmacist if you have any questions.